Alert archive / Georgia / Red Flag Warnings in 2010

Red Flag Warning 2, NWS Tallahassee, FL

January 2, 201016 counties in Florida; 5 counties in Alabama; 26 counties in Georgia

NWS Tallahassee, FL issued this red flag warning at Jan 2, 2010, 2:58 PM CST for 16 counties in Florida; 5 counties in Alabama; 26 counties in Georgia. It took effect at Jan 3, 2010, 9:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 2, 2010, 2:58 PM CST (20:58 UTC)
In effect from
Jan 3, 2010, 9:00 AM CST
Expired
Jan 3, 2010, 5:00 PM CST
In force
8 hr
Issued by
NWS Tallahassee, FL
All 47 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2010-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2010-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -167 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1997 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-167 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

168 
WWUS82 KTAE 022058
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
358 PM EST SAT JAN 2 2010

...A RED FLAG WARNING IN EFFECT FOR ALL ZONES FROM SUNDAY MORNING
UNTIL SUNDAY AFTERNOON DUE TO LONG DURATIONS OF VERY LOW RELATIVE
HUMIDITY...
...A FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON FOR SOUTHEAST ALABAMA...SOUTHWEST GEORGIA...
THE FLORIDA PANHANDLE AND FLORIDA BIG BEND FOR EXPECTED LONG 
DURATIONS OF VERY LOW RELATIVE HUMIDITY...

.DISCUSSION...DRIER AIR HAS BEGUN TO FILTER INTO THE SOUTH THIS
AFTERNOON...WITH THE DRIEST AIR SURGING INTO THE REGION BY SUNDAY.
DEW POINTS WILL PLUMMET INTO THE SINGLE DIGITS AND RELATIVE 
HUMIDITY VALUES ARE EXPECTED TO FALL INTO THE TEENS ACROSS THE 
REGION ON SUNDAY...WITH MUCH OF THE SAME CONDITIONS ON MONDAY. 
LONG DURATIONS OF THESE VERY LOW RELATIVE HUMIDITIES HAVE PROMPTED 
A RED FLAG WARNING FOR ALL COUNTIES IN THE REGION ON SUNDAY...AND 
A FIRE WEATHER WATCH FOR MONDAY. THIS DRY AIR SHOULD STICK AROUND 
ALL WEEK LEADING TO THE POSSIBILITY OF RED FLAG CONCERNS EVERY DAY
THIS WEEK.

FLZ007>016-018-019-026>029-034-031230-
/O.CAN.KTAE.FW.W.0001.000000T0000Z-100103T0000Z/
/O.UPG.KTAE.FW.A.0001.100103T1500Z-100104T0000Z/
/O.NEW.KTAE.FW.W.0002.100103T1500Z-100104T0000Z/
/O.NEW.KTAE.FW.A.0002.100104T1600Z-100105T0000Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-JEFFERSON-MADISON-LIBERTY-WAKULLA-
TAYLOR-LAFAYETTE-DIXIE-
358 PM EST SAT JAN 2 2010 /258 PM CST SAT JAN 2 2010/

...RED FLAG WARNING IN EFFECT FROM 10 AM EST /9 AM CST/ TO 7 PM
EST /6 PM CST/ SUNDAY...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM EST /9 AM CST/ TO 7 PM
EST /6 PM CST/ SUNDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED.
THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

FLZ017-031230-
/O.UPG.KTAE.FW.A.0001.100103T1500Z-100104T0000Z/
/O.NEW.KTAE.FW.W.0002.100103T1500Z-100104T0000Z/
/O.NEW.KTAE.FW.A.0002.100104T1600Z-100105T0000Z/
/O.EXT.KTAE.FW.W.0001.000000T0000Z-100102T2100Z/
LEON-
358 PM EST SAT JAN 2 2010

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM EST SUNDAY...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST SUNDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

ALZ065>069-GAZ120>131-142>148-155>161-031230-
/O.UPG.KTAE.FW.A.0001.100103T1500Z-100104T0000Z/
/O.NEW.KTAE.FW.W.0002.100103T1500Z-100104T0000Z/
/O.NEW.KTAE.FW.A.0002.100104T1600Z-100105T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
358 PM EST SAT JAN 2 2010 /258 PM CST SAT JAN 2 2010/

...RED FLAG WARNING IN EFFECT FROM 10 AM EST /9 AM CST/ TO 7 PM
EST /6 PM CST/ SUNDAY...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM EST /9 AM CST/ TO 7 PM
EST /6 PM CST/ SUNDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED.
THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

M BARRY
2 follow-up statements
436 
WWUS82 KTAE 030953
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
453 AM EST SUN JAN 3 2010

...A RED FLAG WARNING IS IN EFFECT FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA PANHANDLE AND
FLORIDA BIG BEND FROM LATE THIS MORNING UNTIL THIS EVENING DUE TO
LONG DURATIONS OF VERY LOW RELATIVE HUMIDITY...

...A FIRE WEATHER WATCH IS IN EFFECT FROM LATE MONDAY MORNING
THROUGH MONDAY EVENING FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH
CENTRAL GEORGIA...THE FLORIDA PANHANDLE AND FLORIDA BIG BEND FOR
EXPECTED LONG DURATIONS OF VERY LOW RELATIVE HUMIDITY...

.DISCUSSION...DEW POINTS WILL PLUMMET INTO THE SINGLE DIGITS AND
RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL INTO THE UPPER TEENS
TO LOWER 20S ACROSS THE REGION TODAY...WITH MUCH OF THE SAME
CONDITIONS ON MONDAY. LONG DURATIONS OF THESE VERY LOW RELATIVE
HUMIDITIES HAVE PROMPTED A RED FLAG WARNING FOR ALL COUNTIES IN
THE REGION TODAY...AND A FIRE WEATHER WATCH FOR MONDAY. THIS DRY
AIR SHOULD STICK AROUND AT LEAST THROUGH WEDNESDAY. A
REINFORCEMENT OF DRY AIR WILL ARRIVE BEHIND A COLD FRONT FRIDAY
INTO NEXT WEEKEND.

ALZ065>069-GAZ120>131-142>148-155>161-032030-
/O.EXT.KTAE.FW.W.0002.100103T1700Z-100104T0000Z/
/O.EXT.KTAE.FW.A.0002.100104T1700Z-100105T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
453 AM EST SUN JAN 3 2010 /353 AM CST SUN JAN 3 2010/

...RED FLAG WARNING NOW IN EFFECT FROM NOON EST /11 AM CST/ TODAY
TO 7 PM EST /6 PM CST/ THIS EVENING...
...FIRE WEATHER WATCH NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON EST /11 AM CST/
TODAY TO 7 PM EST /6 PM CST/ THIS EVENING. 

A FIRE WEATHER WATCH IS NOW IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

FLZ007>019-026>029-034-032030-
/O.EXT.KTAE.FW.W.0002.100103T1500Z-100104T0100Z/
/O.EXT.KTAE.FW.A.0002.100104T1500Z-100105T0100Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
453 AM EST SUN JAN 3 2010 /353 AM CST SUN JAN 3 2010/

...RED FLAG WARNING NOW IN EFFECT FROM 10 AM EST /9 AM CST/ THIS
MORNING TO 8 PM EST /7 PM CST/ THIS EVENING...
...FIRE WEATHER WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 10 AM EST /9 AM CST/
THIS MORNING TO 8 PM EST /7 PM CST/ THIS EVENING. THE FIRE
WEATHER WATCH IS NOW IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING. 

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM EST /9 AM CST/ TO 7 PM
EST /6 PM CST/ SUNDAY. 

A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER
WATCH IS IN EFFECT FROM LATE MONDAY MORNING THROUGH MONDAY
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

BARRY
333 
WWUS82 KTAE 031957
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
257 PM EST SUN JAN 3 2010

...THE RED FLAG WARNING FOR SOUTHEAST ALABAMA...SOUTHWEST AND
SOUTH CENTRAL GEORGIA FOR THIS AFTERNOON HAS BEEN CANCELLED...

...A RED FLAG WARNING REMAINS IN EFFECT FOR THE FLORIDA PANHANDLE
AND BIG BEND THROUGH SUNSET DUE TO LONG DURATIONS OF LOW RELATIVE 
HUMIDITY...

...A RED FLAG WARNING IS NOW IN EFFECT FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA PANHANDLE
AND BIG BEND FROM MONDAY MORNING UNTIL EARLY MONDAY EVENING DUE TO
LONG DURATIONS OF LOW RELATIVE HUMIDITY...

...A FIRE WEATHER WATCH IS NOW IN EFFECT FROM LATE TUESDAY MORNING
THROUGH EARLY TUESDAY EVENING FOR SOUTHEAST ALABAMA...SOUTHWEST
AND SOUTH CENTRAL GEORGIA...THE FLORIDA PANHANDLE AND BIG BEND
DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY...

.DISCUSSION...THE RED FLAG WARNING REMAINS IN EFFECT THROUGH SUNSET 
FOR ALL FLORIDA COUNTIES...BUT HAS BEEN CANCELLED FOR SOUTHEAST
ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA AS DURATIONS OF
RELATIVE HUMIDITY BELOW 25 PERCENT WILL BE LESS THAN FOUR HOURS. 
THE COLD AND VERY DRY AIR MASS WILL LINGER THROUGH WEDNESDAY WITH
RED FLAG CONDITIONS EXPECTED.

ALZ065>069-GAZ120>131-142>148-155>161-041230-
/O.CAN.KTAE.FW.W.0002.000000T0000Z-100104T0000Z/
/O.UPG.KTAE.FW.A.0002.100104T1700Z-100105T0000Z/
/O.NEW.KTAE.FW.W.0003.100104T1700Z-100104T2100Z/
/O.NEW.KTAE.FW.A.0003.100105T1800Z-100105T2200Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
257 PM EST SUN JAN 3 2010 /157 PM CST SUN JAN 3 2010/

...A RED FLAG WARNING IS IN EFFECT FROM NOON EST /11 AM CST/ TO 4
PM EST /3 PM CST/ MONDAY...
...A FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON...
...THE RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON EST /11 AM CST/ TO 4 PM
EST /3 PM CST/ MONDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED
FOR TUESDAY AFTERNOON. THE RED FLAG WARNING HAS BEEN CANCELLED
FOR THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

FLZ007>019-026>029-034-041230-
/O.UPG.KTAE.FW.A.0002.100104T1500Z-100105T0100Z/
/O.NEW.KTAE.FW.W.0003.100104T1500Z-100105T0100Z/
/O.NEW.KTAE.FW.A.0003.100105T1600Z-100106T0100Z/
/O.EXT.KTAE.FW.W.0002.000000T0000Z-100103T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
257 PM EST SUN JAN 3 2010 /157 PM CST SUN JAN 3 2010/

...A RED FLAG WARNING IS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS
AFTERNOON... 
...A RED FLAG WARNING IS NOW IN EFFECT FROM 10 AM EST /9 AM CST/
TO 8 PM EST /7 PM CST/ MONDAY... 
...A FIRE WEATHER WATCH IS NOW IN EFFECT FROM LATE TUESDAY MORNING
THROUGH EARLY TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM EST /9 AM CST/ TO 8 PM
EST /7 PM CST/ MONDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED
FROM LATE TUESDAY MORNING THROUGH EARLY TUESDAY EVENING. THE RED
FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

JAMSKI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jan 2, 2:45 PM CST, 13 minutes earlier.

Area forecast discussion, Jan 2, 2:45 PM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
345 PM EST SAT JAN 2 2010

...LITTLE CHANGE TO REPORT AS THE WELL ADVERTISED VERY COLD PATTERN
IS SETTING UP WITH MULTIPLE HARD FREEZES POSSIBLE BEGINNING TONIGHT
AND CONTINUING THROUGH AT LEAST WEDNESDAY MORNING...

.SYNOPSIS...AS WAS EXPECTED...WE BEGAN WITH A CLEAR AND COLD START
ACROSS THE CWA THIS MORNING...AND IT APPEARS THAT THE FCST OF A
LIGHT FREEZE WHICH WAS ISSUED LAST NIGHT...WAS JUST ABLE TO MEET THE
NECESSARY DURATION REQUIREMENTS ACROSS A GOOD PORTION OF SE AL AND
SW AND SC GA BY A HAIR. OVER THE FLORIDA BIG BEND AND PANHANDLE...
MANY SITES STAYED ABOVE THE FREEZING MARK...WITH THE TLH AIRPORT
JUST HITTING A LOW OF 32. PERRY (40J)...ON THE OTHER HAND DID DROP
TO 30 AND APPEARS TO HAVE JUST MADE THE 2 HR DURATION LIGHT FREEZE
REQUIREMENT...AND EVEN CROSS CITY (CTY) DID BRIEFLY DIP TO 30...BUT
DID NOT QUITE REMAIN COLD FOR LONG ENOUGH TO VERIFY. OVER THE COASTAL
WATERS...WINDS ARE NOW AT SCEC LEVELS AND SHOULD REMAIN THERE
TONIGHT.

&&

.SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)...ALTHOUGH IT MAY END
UP BEING A VERY CLOSE CALL WITH NOT THE MOST IDEAL SFC RIDGE
POSITION OR 850 MB TEMPS FROM EITHER THE GFS OR ECMWF...HAVE DECIDED
TO STICK WITH A LOW END HARD FREEZE WARNING FOR THE INTERIOR
TONIGHT...WITH A LIGHT FREEZE NEAR THE COAST. ALTHOUGH WINDS ARE
EXPECTED TO BE FAIRLY LIGHT..IF THE LOW TEMPERATURES DO DROP INTO
THE MID 20S AS EXPECTED...WIND CHILLS COULD FALL INTO THE LOWER 20S
OR PERHAPS EVEN A FEW DEGREES LOWER IN SOME LOCATIONS. BOTH SUNDAY
AND MONDAY SHOULD BE MOSTLY SUNNY AND VERY CHILLY DAYS FOR THIS OR
ANY TIME OF YEAR WITH HIGHS NOT EXPECTED TO GET OUT OF THE 40S EACH
DAY. THIS SHOULD SET THE STAGE FOR ADDITIONAL HARD FREEZES WHICH ARE
CURRENTLY TRENDING EVEN COLDER THAN TONIGHT. TUESDAY MORNING COULD
BE ESPECIALLY COLD WITH LOWS POSSIBLY REACHING THE UPPER TEENS TO
AROUND 20 OVER MUCH OF THE INTERIOR AND EVEN DOWN TO THE MID 20S
NEAR THE COAST (WHICH WOULD LIKELY BE THE FIRST HARD FREEZE OF THE
SEASON TO AFFECT THESE LOCATIONS. FOR REFERENCE...THE PREVIOUS SHIFT
INCLUDED SELECTED RECORD LOW TEMPERATURES FOR THE NEXT FEW NIGHTS
BEGINNING ON TUESDAY MORNING WHICH COULD BE POSSIBLY BE IN
JEOPARDY.

SELECTED RECORD LOW TEMPS FOR JANUARY 3RD-5TH ARE INCLUDED BELOW.

                    1/3         1/4         1/5
TALLAHASSEE     15 IN 1928  18 IN 1928  19 IN 2002
APALACHICOLA    20 IN 1979  26 IN 2002  27 IN 2002
PANAMA CITY     16 IN 1984  19 IN 1979  27 IN 1976
ALBANY          16 IN 1979  16 IN 1979  19 IN 2002

.LONG TERM...MON NIGHT THROUGH SAT.
THE 02/00Z GFS AND GEFS AS WELL AS THE 01/12Z EURO CONTINUE TO
DEPICT A HIGHLY AMPLIFIED PATTERN ALOFT...WITH A RIDGE AXIS NEAR THE
PACIFIC COAST AND TROUGH AXIS ALONG THE ATLANTIC SEABOARD MON NIGHT
AND TUE. POTENT SHORT WAVE ENERGY DIVING FROM SOUTH CENTRAL CANADA
WED WILL REAMPLIFY THE LONG WAVE TROUGH OVER THE EASTERN 2/3 OF THE
NATION THROUGH THE UPCOMING WEEKEND.

BOTH THE GFS AND GEFS SHOW THE ARCTIC SURFACE RIDGE FROM MN
SOUTHWARD TO TX TUE MORNING...THEN WEAKENING AS IT GRADUALLY SHIFTS
EASTWARD ACROSS THE OH/TN VALLEYS AND SOUTHEAST TUE NIGHT AND WED.
WITH THE DRY AIR MASS IN PLACE AND NORTHWESTERLY FLOW ALOFT...HARD
FREEZES ARE A GOOD BET MON AND TUE NIGHT AREAWIDE (NEAR RECORD COLD
FOR SOME LOCALES)...AND WED NIGHT FOR THE EASTERN CWA. THE 02/00Z
MEX MIN TEMP WED MORNING FOR TLH IS 10. NOT CONFIDENT TO FORECAST
THAT LOW...AND WILL STICK WITH THE GRIDDED MOS FOR TEMPS. WITH THE
SURFACE RIDGE FINALLY SLIDING EAST DURING THE DAY ON WED...EAST TO
SOUTHEAST FLOW WILL ALLOW TEMPS TO MODERATE...BUT REMAIN AT LEAST 10
DEGREES BELOW NORMAL. LOW PRESSURE DEVELOPING OVER THE CENTRAL
PLAINS WED MORNING TREKS EAST ACROSS THE MIDDLE MS VALLEY AND OH
VALLEY...REACHING THE MID-ATLANTIC COAST THU NIGHT WITH ITS TRAILING
COLD FRONT SWEEPING EAST THROUGH THE CWA. MOST OF THE LIFT AND
MOISTURE WILL THIS LATE WEEK SYSTEM WILL PASS JUST NORTH OF THE CWA.
THE EURO AND GFS INDICATE A SECOND AREA OF LIFT AND MOISTURE
DEVELOPING OVER THE NORTHERN AND WESTERN GULF ON THE TAIL END OF THE
SURFACE BOUNDARY. QPF WITH THIS SYSTEM SHOULD BE LIGHT AND RELEGATED
TO THE MARINE AREA. BIG QUESTION IS PRECIP TYPE...AND EXACT TIMING
WILL DETERMINE WHETHER IT'S LIQUID OR A WINTRY MIX. DUE TO
UNCERTAINTY THIS FAR OUT INTO THE EXTENDED PERIOD...WILL KEEP POPS
20 PERCENT OR LESS. IN THE WAKE OF THIS SYSTEM...A STRONGER DOME
(1048 MB) OF ARCTIC HIGH PRESSURE PLUNGES SOUTH INTO THE PLAINS FOR
THU AND FRI BEFORE WEAKENING AS IT MOVES EAST OF THE MS VALLEY...
USHERING IN COLDER AND MUCH DRIER AIR FOR THE WEEKEND.

&&

.MARINE...AS MENTIONED ABOVE...DURING THE NEXT COUPLE OF DAYS...
CONDITIONS ARE LIKELY TO BE DIURNALLY DRIVEN WITH SCEC CONDITIONS
AT NIGHT...THEN DROPPING JUST BELOW DURING THE DAY. THEREAFTER...WE
MAY SEE A PROLONGED PERIOD OF CAUTIONARY TO POSSIBLE ADVISORY LEVEL
CONDITIONS ENTER INTO THE PICTURE FROM MONDAY INTO EARLY WEDNESDAY
MORNING DEPENDING ON HOW STRONG THE PRESSURE GRADIENT BECOMES.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH THE REMAINDER OF THE
WEEKEND WITH A FEW HIGH CIRRUS CLOUDS FILTERING INTO THE REGION BY
SUNDAY. GUSTY N-NW WINDS ARE CURRENTLY MIXING DOWN TO THE SFC AT
ALL TERMINALS...AND CAN BE EXPECTED TO PERSIST UNTIL DUSK. WIND
SHEAR SHOULD NOT BE A PROBLEM WITH THESE GUSTS. WINDS SHOULD DROP
OFF SIGNIFICANTLY AND BECOME LIGHT BY THE EVENING.

&&

.FIRE WX...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 00Z THIS
EVENING FOR ALL FLORIDA ZONES DUE TO RELATIVE HUMIDITIES FALLING
BELOW 35 PERCENT FOR LONG DURATIONS. FOR THE REST OF THE WEEKEND...
DEW POINTS ARE EXPECTED TO NOSE DIVE INTO THE SINGLE DIGITS DURING
THE DAY ON SUNDAY. THESE LOW DEW POINTS COUPLED WITH TEMPERATURES
BARELY CLIMBING INTO THE MID 40S ACROSS THE REGION WILL PRODUCE LONG
DURATIONS OF VERY LOW RELATIVE HUMIDITIES ACROSS THE ENTIRE REGION.
RELATIVE HUMIDITY VALUES ARE PROJECTED TO FALL INTO THE TEENS ON
SUNDAY AND LOW 20S ACROSS THE REGION ON MONDAY. THEREFORE...A RED
FLAG WARNING WILL BE ISSUED FOR SUNDAY FROM MID MORNING THROUGH
EARLY EVENING...AND A FIRE WEATHER WATCH WILL BE ISSUED FOR MONDAY.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   24  46  23  45  20 /  00  00  00  00  00
PANAMA CITY   28  47  28  45  25 /  00  00  00  00  00
DOTHAN        27  45  24  41  17 /  00  00  00  00  00
ALBANY        24  46  24  40  17 /  00  00  00  00  00
VALDOSTA      24  46  22  44  19 /  00  00  00  00  00
CROSS CITY    23  48  23  46  22 /  00  00  00  00  00
APALACHICOLA  30  47  29  47  26 /  00  00  00  00  00

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

AL...RED FLAG WARNING FROM 9 AM TO 6 PM CST SUNDAY FOR THE FOLLOWING
     ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.

     HARD FREEZE WARNING FROM 3 AM TO 7 AM CST SUNDAY FOR THE FOLLOWING
     ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.

     FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
     FOR THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...
     HOUSTON.

GA...RED FLAG WARNING FROM 10 AM TO 7 PM EST SUNDAY FOR THE FOLLOWING
     ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...
     CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...
     GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
     MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
     THOMAS...TIFT...TURNER...WORTH.

     HARD FREEZE WARNING FROM 4 AM TO 8 AM EST SUNDAY FOR THE
     FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...BROOKS
     ...CALHOUN... CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...
     EARLY...GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
     MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
     THOMAS...TIFT...TURNER...WORTH.

     FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR THE FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...
     BROOKS...CALHOUN...CLAY...COLQUITT...COOK...DECATUR...
     DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...LEE...
     LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
     SEMINOLE...TERRELL...THOMAS...TIFT...TURNER...WORTH.

FL...RED FLAG WARNING FROM 10 AM EST /9 AM CST/ TO 7 PM EST /6 PM
     CST/ SUNDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
     COASTAL WALTON...DIXIE...FRANKLIN...GADSDEN...GULF...
     HOLMES...INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...
     LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.

     HARD FREEZE WARNING FROM 4 AM EST /3 AM CST/ TO 8 AM EST
     /7 AM CST/ SUNDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
     COASTAL WALTON...DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...
     INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...
     LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.

     FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...
     DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
     WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...WASHINGTON.

     RED FLAG WARNING UNTIL 4 PM EST TODAY FOR LEON COUNTY.

GM...NONE.

&&

AVIATION/FIRE WX...MBARRY/DUVAL
PUBLIC/MARINE...GOULD/FOURNIER
LONG TERM...JAMSKI
Hazardous weather outlook, Jan 2, 4:50 AM CST, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
550 AM EST SAT JAN 2 2010

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-031100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
550 AM EST SAT JAN 2 2010 /450 AM CST SAT JAN 2 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS.

...A HARD FREEZE IS POSSIBLE TONIGHT AND FOR THE NEXT SEVERAL
NIGHTS AFTER THAT...

.DAY ONE...TODAY AND TONIGHT...
A SMALL CRAFT ADVISORY IS IN EFFECT THIS MORNING. WINDS AND SEAS
ARE FORECAST TO SUBSIDE BELOW CRITERIA LATER THIS MORNING. VERY
DRY AIR IN PLACE WILL ENHANCE THE SPREAD OF ANY WILDFIRES. A BRIEF
BUT WIDESPREAD LIGHT FREEZE THIS MORNING WILL BE TRUMPED BY EVEN
COLDER TEMPERATURES TONIGHT. A WIDESPREAD HARD FREEZE IS POSSIBLE.
TOTAL FREEZE DURATIONS WILL RANGE FROM AROUND 12 HOURS IN THE
NORMALLY COLDEST RURAL AREAS TO ABOUT 4 TO 6 HOURS NEAR THE COAST
AND URBAN AREAS SUCH AS CENTRAL TALLAHASSEE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
VERY COLD CONDITIONS WILL CONTINUE TO GRIP THE REGION FOR MUCH OF
THE WEEK. HARD FREEZES ARE FORECAST FOR EACH NIGHT FROM SUNDAY
NIGHT THROUGH WEDNESDAY NIGHT. THE COLDEST NIGHTS WILL BE MONDAY
AND TUESDAY NIGHTS WHEN MINIMUM TEMPERATURES ARE FORECAST TO DROP
INTO THE UPPER TEENS ACROSS MOST INLAND AREAS. ALTHOUGH IT WILL
NOT BE QUITE AS COLD...SUB- FREEZING TEMPERATURES WILL CONTINUE
IMPACT THE REGION THURSDAY NIGHT AS WELL. OFFSHORE WINDS WILL BE
ELEVATED AT CAUTIONARY OR ADVISORY LEVELS FROM MONDAY THROUGH MID
WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

18-WOOL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 7:47 PM CSTFreeze WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more12 hr
Jan 1, 10:22 PM CSTSmall Craft AdvisoryTAE346 days
Jan 2, 5:00 AM CSTHard Freeze WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more9 hr
Jan 2, 2:06 PM CSTFreeze WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more2 hr
Jan 2, 2:58 PM CSTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more23 hr
Jan 2, 4:13 PM CSTHard Freeze WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more17 hr

Nearby

Red Flag Warnings in Georgia, 2010Red Flag Warnings in Florida, 2010Red Flag Warnings in Alabama, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.